Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I am taking my medicines properly or Not?
Oct 22, 2008

Hi, Two months back I was diagnosed with tuberculous axillary lymphadenopathy and was operated for same. And my CD4 count was 227. For two weeks I was on just TB medication then along with that I was started on Efavirenz 600mg, tenofovir disotroxil fumarate and Emtricitabin. First I was taking it half an hour before diner but in a week time my doctor has to discontinue my HIV medicine because I had very bad side effects like vertigo, vomiting, fever, loss of appetite, nausea. A week ago I have started taking same HIV medicines but this time after diner and I dont have any side effects. But I just wanted to know two things: 1) Is it fine to stop HIV medicines with in a week if doctor suggest? Are there any chances for resistance? 2) Is it fine to take my medicines after diner for a while? Dose this can cause resistance ?

Thanks for your help. Regards,

Response from Dr. Henry

Usually one can take your meds after dinner though there is a possible increased risk for efavirenz side effects if there is a high fat content in the meal (increased levels of efavirenz). Generally stopping a regimen (with no repplacement by another regimen or use of a boosted protease inhibitor to protect the efavirenz tail) with efavirenz is not recommended due to its long half life (persistence in blood)which can lead to resistance (? somewhat less of a problem with tenofovir + emtricitabine which have somewhat long half lifes themselves). KH



Previous
bitter herbs...cure?
Next
PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement